MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531P409
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Fibrosis (3167); Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5520-b-400; triathlon prim tib bplate cemented sz 4; lot# htdla cat# 5510f501; triathlon cr fem comp #5 l-cem; lot# unknown it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient seeing dr.For left knee increasing pain, instability and stiffness.Revision surgery occurred on (b)(6) 2018 which included quadricep release/quadricepsplasty.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding instability and arthrofibrosis involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent a primary cemented triathlon cr total knee arthroplasty since i was able to see x-rays with that implant in place.I am also able to confirm the revision surgery since i was able to review the revision operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of instability five at half years following the index surgery are multifactorial including initial surgical technique, patient activity level and bmi, whether or not trauma was involved, and the possibility of stretching of the ligament complexes that result in instability.Causes of arthrofibrosis are also multifactorial including surgical technique, especially in sizing and positioning of the implants, with a cr implant, the posterior cruciate ligament must be addressed for tightness and competency, patient factors including noncompliance with a postoperative regime and inherent patient ability to form scar tissue.While no specific range of motion was given, and the revision procedure the knee was described as "stuck" with the quadriceps resting on the implant.However once the scar tissue was removed the surgeon stated there was no instability.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent a primary cemented triathlon cr total knee arthroplasty since i was able to see x-rays with that implant in place.I am also able to confirm the revision surgery since i was able to review the revision operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of instability five at half years following the index surgery are multifactorial including initial surgical technique, patient activity level and bmi, whether or not trauma was involved, and the possibility of stretching of the ligament complexes that result in instability.Causes of arthrofibrosis are also multifactorial including surgical technique, especially in sizing and positioning of the implants, with a cr implant, the posterior cruciate ligament must be addressed for tightness and competency, patient factors including noncompliance with a postoperative regime and inherent patient ability to form scar tissue.While no specific range of motion was given, and the revision procedure the knee was described as "stuck" with the quadriceps resting on the implant.However once the scar tissue was removed the surgeon stated there was no instability.".No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CS INS SIZE 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19526495
Report Number0002249697-2024-00875
Device Sequence Number7606073
Product Code MBH
UDI-Device Identifier07613327042238
UDI-Public07613327042238
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number5531P409
Device Lot NumberLCY273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite